Skip to main content Accessibility help
×
Home
Hostname: page-component-684899dbb8-gblv7 Total loading time: 0.365 Render date: 2022-05-19T00:10:54.598Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "useNewApi": true }

11 - Thompson's Group F is Not Liouville

Published online by Cambridge University Press:  20 July 2017

Vadim A. Kaimanovich
Affiliation:
Department of Mathematics and Statistics, University of Ottawa, 585 King Edward, Ottawa ON, K1N 6N5, Canada
Tullio Ceccherini-Silberstein
Affiliation:
Università degli Studi del Sannio, Italy
Maura Salvatori
Affiliation:
Università degli Studi di Milano
Ecaterina Sava-Huss
Affiliation:
Cornell University, New York
Get access

Summary

Image of the first page of this content. For PDF version, please use the ‘Save PDF’ preceeding this image.'
Type
Chapter
Information
Publisher: Cambridge University Press
Print publication year: 2017

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

[AAMBV13] Gideon, Amir, Omer, Angel, Nicolás Matte, Bon and Bálint, Virág, The Liouville property for groups acting on rooted trees, arXiv:1307.5652, 2013.
[AAV13] Gideon, Amir, Omer, Angel and Bálint, Virág, Amenability of linear-activity automaton groups, J. Eur. Math. Soc. (JEMS) 15 (2013), no. 3, 705–30. MR 3085088Google Scholar
[AGS06] G. N., Arzhantseva, V. S., Guba and M. V., Sapir, Metrics on diagram groups and uniform embeddings in a Hilbert space, Comment. Math. Helv. 81 (2006), no. 4, 911–29. MR 2271228 (2007k:20084)Google Scholar
[BCS01] J., Burillo, S., Cleary and M. I., Stein, Metrics and embeddings of generalizations of Thompson's group F, Trans. Amer. Math. Soc. 353 (2001), no. 4, 1677–89. MR 1806724Google Scholar
[BCW07] José, Burillo, Sean, Cleary and Bert, Wiest, Computational explorations in Thompson's group F, Geometric group theory, Trends Math., Birkhäuser, Basel, 2007, pp. 21–35. MR 2395786 (2009c:20071)
[BE11] Laurent, Bartholdi and Anna, Erschler, Poisson-Furstenberg boundary and growth of groups, arXiv:1107.5499, 2011.
[BKN10] Laurent, Bartholdi, Vadim A., Kaimanovich and Volodymyr V., Nekrashevych, On amenability of automata groups, Duke Math. J. 154 (2010), no. 3, 575–98. MR 2730578Google Scholar
[BLP77] Paolo, Baldi, Noël, Lohoué and Jacques, Peyrière, Sur la classification des groupes récurrents, C. R. Acad. Sci. Paris Sér. A-B 285 (1977), no. 16, A1103–A1104. MR 0518008Google Scholar
[Bri09] Jérémie, Brieussel, Amenability and non-uniform growth of some directed automorphism groups of a rooted tree, Math. Z. 263 (2009), no. 2, 265–93. MR 2534118 (2010g:43002)Google Scholar
[BS85] Matthew G., Brin and Craig C., Squier, Groups of piecewise linear homeomorphisms of the real line, Invent. Math. 79 (1985), no. 3, 485–98. MR 782231 (86h:57033)Google Scholar
[BV05] Laurent, Bartholdi and Bálint, Virág, Amenability via random walks, Duke Math. J. 130 (2005), no. 1, 39–56. MR 2176547 (2006h:43001)Google Scholar
[CF11] J. W., Cannon and W. J., Floyd, What is … Thompson's group?, Notices Amer. Math. Soc. 58 (2011), no. 8, 1112–13. MR 2856142Google Scholar
[CFP96] J. W., Cannon, W. J., Floyd and W. R., Parry, Introductory notes on Richard Thompson's groups, Enseign. Math. (2) 42 (1996), no. 3-4, 215–56. MR 1426438 (98g:20058)Google Scholar
[CFS82] I. P., Cornfeld, S. V., Fomin and Ya. G., Sinaĭ, Ergodic theory, Grundlehren der Mathematischen Wissenschaften
[Fundamental Principles of Mathematical Sciences], vol. 245, Springer- Verlag, New York, 1982, Translated from the Russian by A. B. Sosinskiĭ. MR 832433 (87f:28019)
[Che91] Mu Fa, Chen, Comparison theorems for Green functions of Markov chains, Chinese Ann. Math. Ser. B 12 (1991), no. 3, 237–42, A Chinese summary appears in Chinese Ann. Math. Ser. A 12 (1991), no. 3, 521. MR 1130250Google Scholar
[ERJvR15] Murray, Elder, Andrew, Rechnitzer and Esaias J. Janse van, Rensburg, Random sampling of trivial words in finitely presented groups, Exp. Math. 24 (2015), no. 4, 391–409. MR 3383471Google Scholar
[Ers04a] Anna, Erschler, Boundary behavior for groups of subexponential growth, Ann. of Math. (2) 160 (2004), no. 3, 1183–210. MR 2144977 (2006d:20072)Google Scholar
[Ers04b] Anna, Erschler, Liouville property for groups and manifolds, Invent. Math. 155 (2004), no. 1, 55–80. MR 2 025 301Google Scholar
[Ers06a] Anna, Erschler, Isoperimetry for wreath products of Markov chains and multiplicity of self-intersections of random walks, Probab. Theory Related Fields 136 (2006), no. 4, 560–86. MR 2257136Google Scholar
[Ers06b] Anna, Erschler, Piecewise automatic groups, Duke Math. J. 134 (2006), no. 3, 591–613. MR 2254627Google Scholar
[Ers10] Anna, Erschler, Poisson-Furstenberg boundaries, large-scale geometry and growth of groups, Proceedings of the International Congress of Mathematicians. Vol. II, Hindustan Book Agency, New Delhi, 2010, pp. 681–704. MR 2827814 (2012h:60016)
[Ers11] Anna, Erschler, Poisson-Furstenberg boundary of random walks on wreath products and free metabelian groups, Comment. Math. Helv. 86 (2011), no. 1, 113–43. MR 2745278 (2011k:60013)Google Scholar
[Fur73] Harry, Furstenberg, Boundary theory and stochastic processes on homogeneous spaces, Harmonic analysis on homogeneous spaces (Proc. Sympos. Pure Math., vol. XXVI, Williams Coll., Williamstown, MA, 1972), Amer. Math. Soc., Providence, RI, 1973, pp. 193–229. MR 50 no. 815
[Fur02] Alex, Furman, Random walks on groups and random transformations, Handbook of dynamical systems, vol. 1A, North-Holland, Amsterdam, 2002, pp. 931–1014. MR 1928529 (2003j:60065)
[Gou14] Antoine, Gournay, The Liouville property and Hilbertian compression, arXiv:1403.1195, 2014.
[HHRS15] Soren, Haagerup, Uffe, Haagerup and Maria, Ramirez-Solano, A computational approach to the Thompson group F, Internat. J. Algebra Comput. 25 (2015), no. 3, 381–432. MR 3334642Google Scholar
[HP11] Uffe, Haagerup and Gabriel, Picioroaga, New presentations of Thompson's groups and applications, J. Operator Theory 66 (2011), no. 1, 217–32. MR 2806554 (2012f:46099)Google Scholar
[JMBNdlS15] Kate, Juschenko, Nicolás Matte, Bon, Monod, Nicolas and Mikael de la, Salle, Extensive amenability and an application to interval exchanges, arXiv:1503.04977, 2015.
[Kai83] Vadim A., Kaimanovich, Examples of nonabelian discrete groups with nontrivial exit boundary, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 123 (1983), 167–84, Differential geometry, Lie groups and mechanics, V. MR 697250 (85b:60008)Google Scholar
[Kai85] Vadim A., Kaimanovich, An entropy criterion of maximality for the boundary of random walks on discrete groups, Soviet Math. Dokl. 31 (1985), 193–7. MR 86m:60025Google Scholar
[Kai89] Vadim A., Kaimanovich, Lyapunov exponents, symmetric spaces and a multiplicative ergodic theorem for semisimple Lie groups, J. Soviet Math. 47 (1989), 2387–98. MR 89m:22006Google Scholar
[Kai91] Vadim A., Kaimanovich, Poisson boundaries of random walks on discrete solvable groups, Probability measures on groups, X (Oberwolfach, 1990), Plenum, New York, 1991, pp. 205–38. MR 1178986 (94m:60014)
[Kai92] Vadim A., Kaimanovich, Measure-theoretic boundaries of Markov chains, 0-2 laws and entropy, Harmonic analysis and discrete potential theory (Frascati, 1991), Plenum, New York, 1992, pp. 145–80. MR 94h:60099
[Kai94] Vadim A., Kaimanovich, The Poisson boundary of hyperbolic groups, C. R. Acad. Sci. Paris Sér. I Math. 318 (1994), no. 1, 59–64. MR 1260536 (94j:60142)Google Scholar
[Kai95] Vadim A., Kaimanovich, The Poisson boundary of covering Markov operators, Israel J. Math. 89 (1995), no. 1-3, 77–134. MR 96k:60194Google Scholar
[Kai96] Vadim A., Kaimanovich, Boundaries of invariant Markov operators: the identification problem, Ergodic theory of Zd actions (Warwick, 1993– 4), London Math. Soc. Lecture Note Ser., vol. 228, Cambridge University Press, 1996, pp. 127–76. MR 97j:31008
[Kai00] Vadim A., Kaimanovich, The Poisson formula for groups with hyperbolic properties, Ann. of Math. (2) 152 (2000), no. 3, 659–92. MR 1815698 (2002d:60064)Google Scholar
[Kai04a] Vadim, Kaimanovich, Boundary behaviour of the Thompson group, presentation slides, 2004.
[Kai04b] Vadim A., Kaimanovich, Boundary amenability of hyperbolic spaces, Discrete geometric analysis, Contemp. Math., vol. 347, Amer. Math. Soc., Providence, RI, 2004, pp. 83–111. MR 2077032 (2005j:20051)
[Kai05] Vadim A., Kaimanovich, Amenability and the Liouville property, Israel J. Math. 149 (2005), 45–85, Probability in mathematics. MR 2191210 (2007c:43001)Google Scholar
[KL07] Anders, Karlsson and Francois, Ledrappier, Linear drift and Poisson boundary for random walks, Pure Appl. Math. Q. 3 (2007), no. 4, part 1, 1027–36. MR 2402595Google Scholar
[KM96] Vadim A., Kaimanovich and Howard, Masur, The Poisson boundary of the mapping class group, Invent. Math. 125 (1996), no. 2, 221–64. MR 1395719 (97m:32033)Google Scholar
[KM99] Anders, Karlsson and Gregory A., Margulis, A multiplicative ergodic theorem and nonpositively curved spaces, Comm. Math. Phys. 208 (1999), no. 1, 107–23. MR 1729880 (2000m:37031)Google Scholar
[KV83] V. A., Kaimanovich and A. M., Vershik, Random walks on discrete groups: boundary and entropy, Ann. Probab. 11 (1983), no. 3, 457–90. MR 85d:60024Google Scholar
[KV15] Mihał, Kotowski and Bálint, Virág, Non-Liouville groups with return probability exponent at most 1/2, Electron. J. Probab. 20 (2015), no. 12, 1–12 (electronic).Google Scholar
[KW92] Vadim A., Kaimanovich and Wolfgang, Woess, The Dirichlet problem at infinity for random walks on graphs with a strong isoperimetric inequality, Probab. Theory Related Fields 91 (1992), no. 3–4, 445–66. MR 1151805 (93e:60139)Google Scholar
[KW07] Anders, Karlsson and Wolfgang, Woess, The Poisson boundary of lamplighter random walks on trees, Geom. Dedicata 124 (2007), 95–107. MR 2318539 (2009b:60246)Google Scholar
[Lio08] Isabelle, Liousse, Rotation numbers in Thompson-Stein groups and applications, Geom. Dedicata 131 (2008), 49–71. MR 2369191Google Scholar
[LP15] Russell, Lyons and Yuval, Peres, Poisson boundaries of lamplighter groups: proof of the Kaimanovich-Vershik conjecture, arXiv:1508.01845, 2015.
[Lyo87] Terry, Lyons, Instability of the Liouville property for quasiisometric Riemannian manifolds and reversible Markov chains, J. Differential Geom. 26 (1987), no. 1, 33–66. MR 892030 (88k:31012)Google Scholar
[MB14] Nicolás Matte, Bon, Subshifts with slow complexity and simple groups with the Liouville property, Geom. Funct. Anal. 24 (2014), no. 5, 1637–59. MR 3261637Google Scholar
[Mis15] Pavlo, Mishchenko, Boundary of the action of Thompson's group F on dyadic numbers, arXiv:1512.03083, 2015.
[Moo13] Justin Tatch, Moore, Fast growth in the Følner function for Thompson's group F, Groups Geom. Dyn. 7 (2013), no. 3, 633– 51. MR 3095713Google Scholar
[MT14] Joseph, Maher and Giulio, Tiozzo, Random walks on weakly hyperbolic groups, arXiv:1410.4173, 2014.
[NP08] Assaf, Naor and Yuval, Peres, Embeddings of discrete groups and the speed of random walks, Int. Math. Res. Not. IMRN (2008), Art. ID rnn 076, 34. MR 2439557
[Ros81] Joseph, Rosenblatt, Ergodic and mixing random walks on locally compact groups, Math. Ann. 257 (1981), no. 1, 31–42. MR 83f:43002Google Scholar
[Sav10a] Ecaterina, Sava, A note on the Poisson boundary of lamplighter random walks, Monatsh. Math. 159 (2010), no. 4, 379–96. MR 2600904 (2011b:60308)Google Scholar
[Sav10b] Dmytro, Savchuk, Some graphs related to Thompson's group F, Combinatorial and geometric group theory, Trends Math., Birkhäuser/Springer Basel AG, Basel, 2010, pp. 279–96. MR 2744025 (2012b:20104)
[Sav15] Dmytro, Savchuk, Schreier graphs of actions of Thompson's group F on the unit interval and on the Cantor set, Geom. Dedicata 175 (2015), 355–72. MR 3323646Google Scholar
[Ste92] Melanie, Stein, Groups of piecewise linear homeomorphisms, Trans. Amer. Math. Soc. 332 (1992), no. 2, 477–514. MR 1094555Google Scholar
[Var83] Nicolas Th., Varopoulos, Brownian motion and transient groups, Ann. Inst. Fourier (Grenoble) 33 (1983), no. 2, 241–61. MR 699497Google Scholar
[Woe94] Wolfgang, Woess, Topological groups and recurrence of quasitransitive graphs, Rend. Sem. Mat. Fis. Milano 64 (1994), 185–213 (1996). MR 1397471 (97i:60092)Google Scholar
[Woe00] Wolfgang, Woess, Random walks on infinite graphs and groups, Cambridge Tracts in Mathematics, vol. 138, Cambridge University Press, (2000). MR 2001k:60006
2
Cited by

Save book to Kindle

To save this book to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Available formats
×

Save book to Dropbox

To save content items to your account, please confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account. Find out more about saving content to Dropbox.

Available formats
×

Save book to Google Drive

To save content items to your account, please confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account. Find out more about saving content to Google Drive.

Available formats
×